baby's having fever because of immunization

@fianne (1059)
United States
March 29, 2007 1:06am CST
yesterday, my baby had his last immunization for DPT vaccine and OPV. compared to all his immunizations, this was the worst. he had a very high fever, his injection site is bigger and he cries all the time unlike before that he just had fever for a day and pain for a day. is this just but normal? i think there's something wrong... can you advice me please?
3 people like this
8 responses
@brendalee (6086)
• United States
29 Mar 07
I would say call and ask the doctor if you are very concerned. But I know the DPT can make them sore and get a fever. Try giving him something to bring the fever down and maybe help the pain a little bit. the thing I worry about is you take your children to the doctor for a regular visit and they end up sick because someone had something at the office and your child catches it. How old is the baby and how high is his fever? Did they tell you that this might happen?
@fianne (1059)
• United States
29 Mar 07
yes they told me this could happen... i have given him paracetamol to lower down the fever but it does not go down... 4 months old, 38.3 degree celsius.
@brendalee (6086)
• United States
29 Mar 07
Oops, I had a website for you to look at and I forgot to put it in... http://www.nlm.nih.gov/medlineplus/ency/article/002021.htm
@fianne (1059)
• United States
29 Mar 07
thanks brendalee
@CatEyes (2449)
• United States
18 Apr 07
Mine had the same problem too! It is better for them to have this "small" thing instead of having the actual disease hit them. I know it is very hard to go through and hurts you as a parent, but just know it will pass and the baby will be fine and not get the disease.
• United States
13 Apr 07
That would usually happens especially for babies who have lower immune system. Anything injected at first in our body will be registered as foreign. Maybe its different right now its because also of the differences you've observed and for the type of immunization. Believe it or not having fever is one of a defense mechanism of our body, saying somehing new enters in our system =) hehehe I just noticed you posted this three weeks ago. Hoping your baby had adjusted to it now =)
@pitstop (4715)
• India
29 Mar 07
It is normal to have a fever and pain for a day or two after DPT. Give him paracetamol every 6 hours and maybe a cold compress on the site. However if the fever lasts longer or the site looks very red and feels warm you may want to see the doctor earlier.
@mansha (6301)
• India
29 Mar 07
I have often noticed as the baby grows it happens. they suffer more with pain and fever than before. Buit if you afre concerned just rish to the doctor once again, it never matters in case of kids that you take a second opinion. have you given himsotmthing for fever, usually doctors do give something to keep fever in control. Trust you instincts and go to the doctor once more, as I feel only mom knows the best.
@sedel1027 (17868)
• United States
29 Mar 07
Sounds like your little one is having a reaction to the shot. If his fever is still high today and you can't get it down, bring him to the doctor ASAP.
@lani0529 (1726)
• Philippines
29 Mar 07
Hello fianne! Musta? How's your baby?I know that some vaccines do cause fever but if its very high and if there is some sort of discoloration in the injection site, it's better to bring your baby to the nearest hospital. In that way your baby can get medical attention and given appropriate intervention.Don't wait for any complications that may worsen the condition of your baby. I'llbe praying for your baby to get well soon. Godbless!
@perugu (5281)
• India
29 Mar 07
hi,friend,its natural...immunization means,the doctors will give us the causal organisms in to our body for a particular disease,so our resistance power increase while fighting with the causal organisms of a disease and finally succeeded.Thus we get resistance Mean while we will get some fever.